Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2016, 8:12 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 26, 2016, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:19 PM CDT | HAIL 0.88 | 17 N Coleman, TX | NICKEL SIZE HAIL WAS REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.0
The text
As transmitted.
298
WUUS54 KSJT 270112
SVRSJT
TXC049-059-083-270200-
/O.NEW.KSJT.SV.W.0076.160427T0112Z-160427T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
SOUTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS
PLAINS...OR 22 MILES SOUTHWEST OF CISCO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHERN CALLAHAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: US-283 NEAR THE
COLEMAN-CALLAHAN COUNTY LINE...ADMIRAL...THE INTERSECTION OF US-283
AND HIGHWAY 36 AND ECHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3192 9945 3223 9954 3235 9912 3208 9912
3208 9893 3192 9882
TIME...MOT...LOC 0112Z 263DEG 38KT 3209 9913
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
848
WWUS54 KSJT 270120
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT TUE APR 26 2016
TXC049-059-083-270200-
/O.CON.KSJT.SV.W.0076.000000T0000Z-160427T0200Z/
BROWN TX-COLEMAN TX-CALLAHAN TX-
820 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHERN CALLAHAN
COUNTIES...
AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS CUT...OR
23 MILES SOUTH OF CISCO...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 808 PM...GOLF BALL SIZE HAIL
WAS REPORTED IN CROSS PLAINS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSS PLAINS...BURKETT...ATWELL...CROSS CUT...MAY...US-
283 NEAR THE COLEMAN-
CALLAHAN COUNTY LINE...ADMIRAL...THE INTERSECTION OF US-
283 AND HIGHWAY 36 AND ECHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3192 9945 3223 9954 3235 9912 3208 9912
3208 9893 3192 9882
TIME...MOT...LOC 0119Z 269DEG 34KT 3206 9911
HAIL...1.75IN
WIND...60MPH
$$332
WWUS54 KSJT 270127
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT TUE APR 26 2016
TXC049-059-083-270200-
/O.CON.KSJT.SV.W.0076.000000T0000Z-160427T0200Z/
BROWN TX-COLEMAN TX-CALLAHAN TX-
827 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN
CALLAHAN COUNTIES...
AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BURKETT...OR 13 MILES NORTH OF COLEMAN...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSS PLAINS...MAY...BURKETT...CROSS CUT...US-283 NEAR THE COLEMAN-
CALLAHAN COUNTY LINE AND ECHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3197 9946 3212 9950 3222 9912 3208 9912
3208 9893 3193 9883 3192 9913 3192 9945
TIME...MOT...LOC 0127Z 260DEG 34KT 3202 9938
HAIL...1.50IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:59 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 26, 6:59 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 659 PM CDT TUE APR 26 2016 .AVIATION... /00Z TAFS/ A strong to severe QLCS is moving east across the Big Country, with the trailing portion across eastern Coke County. Other scattered showers and thunderstorms are developing north of Ozona and just west of San Angelo. The KABI ASOS recorded a 55 knot wind gust at 644 pm. The QLCS will continue moving east through the rest of the Big Country through late evening. Other storms could develop further and strengthen near and southwest of San Angelo. Addition thunderstorm development could occur into the night farther east and south across west central Texas. Outside of convective activity, VFR conditions are expected. All convection should be out of west central Texas by 3 AM. Generally clear skies are expected during the day Wednesday with west winds 10-15 knots. && .PREV DISCUSSION... /issued 343 PM CDT TUE APR 26 2016/ SHORT TERM... (Tonight) ..Large Hail and Damaging Winds and Tornadoes This Evening... A dryline and strong upper dynamics will combine to continue thunderstorms this evening. With surface based CAPE values around 4000 J/Kg across many of our eastern counties this afternoon, any thunderstorms which develop will rapidly intensify. The dryline this afternoon extends just west of a line from near Ozona to Sweetwater. Thunderstorms have developed along and near this dryline and will move into our western counties within an hour. Movement will be toward the northeast. Based on all indicators, the greatest tornado threat lies mainly along and northeast of a line from Haskell, to Abilene, to Coleman, to Brownwood. In addition, very large hail is possible northeast of this line. We have issued Tornado watch number 109, which continues until midnight CDT tonight, and includes those counties lying along and east or northeast of a line from Haskell, to Roby, to San Angelo, to San Saba. Later tonight, a Pacific cold front will push from west to east across West Central Texas and bring another round of thunderstorms. As this front moves across West Central Texas, thunderstorms will form a line, and this line will extend from north to south across most of West Central Texas. (Wednesday) ..Dry and Cooler... The Pacific front will quickly push convection east of West Central Texas and bring drier air, along with slightly cooler temperatures. High tomorrow will be mainly in the mid to upper 80s. winds will be mainly from the west in the 10 to 15 mph range. LONG TERM... (Wednesday night through Tuesday) Generally dry conditions are expected on Thursday ahead of the next approaching upper level shortwave trough. High temperatures Thursday afternoon are forecast to be in the upper 80s to near 90. Rain chances will increase Thursday night across the area as the aforementioned upper level trough moves closer and large scale lift results in scattered showers and thunderstorms. A few strong to severe thunderstorms are possible. Friday afternoon, a Pacific front will move through West Central Texas, with scattered showers and thunderstorms developing along and ahead of this feature. This will result in a better chance of strong to severe thunderstorms, especially across the eastern half of the forecast area. In addition, locally heavy rainfall will be possible. Highs on Friday will mainly be in the mid to upper 80s. Generally dry conditions are expected this weekend, with highs mainly in the upper 70s to mid 80s, and overnight lows in the 50s. The next upper level trough will approach the Southern Plains early next week. Differences continue in the exact timing and track of this system, but a wetter/cooler pattern looks likely for the first part of next week. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 85 57 88 / 40 0 0 10 San Angelo 52 88 55 90 / 20 0 0 10 Junction 53 88 52 88 / 60 5 0 20 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Apr 26, 3:52 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 352 PM CDT TUE APR 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 352 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE A VERY HIGH POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ANOTHER SIGNIFICANT THREAT...ESPECIALLY FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM HASKELL...TO ABILENE...TO COLEMAN...TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THURSDAY THROUGH FRIDAY NIGHT...LINGERING OVER THE NORTHWEST HILL COUNTRY ON SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. THE MAIN SEVERE WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 26, 7:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ABILENE 32.45N 99.73W
04/26/2016 E1.00 INCH TAYLOR TX PUBLIC
&&
EVENT NUMBER SJT1600081
PMLocal storm report, Apr 26, 7:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 2 N DRASCO 32.11N 99.99W
04/26/2016 E1.00 INCH TAYLOR TX STORM CHASER
&&
EVENT NUMBER SJT1600082
PMLocal storm report, Apr 26, 7:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL CLYDE 32.40N 99.50W
04/26/2016 E1.00 INCH CALLAHAN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600083
19Local storm report, Apr 26, 7:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL NOVICE 31.99N 99.62W
04/26/2016 E1.00 INCH COLEMAN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600084
19Local storm report, Apr 26, 8:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL CHRISTOVAL 31.19N 100.50W
04/26/2016 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600085
19Local storm report, Apr 26, 8:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO HAMLIN 32.88N 100.13W
04/26/2016 JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600086
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:03 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 26, 7:03 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Apr 26, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Runnels, Taylor | 52 min |
| Apr 26, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 35 min |
| Apr 26, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 40 min |
| Apr 26, 7:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 39 min |
| Apr 26, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 46 min |
| Apr 26, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 51 min |
| Apr 26, 8:31 PM CDT | Special Weather Statement | SJT | Runnels | 44 min |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| Apr 26, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| Apr 26, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 32 min |
| Apr 26, 9:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 42 min |
| Apr 26, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 53 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 45 min |
| Apr 26, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Apr 26, 9:47 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Apr 26, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 25 min |
| Apr 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 31 min |
| Apr 26, 10:18 PM CDT | Special Weather Statement | SJT | McCulloch | 57 min |
| Apr 26, 10:26 PM CDT | Special Weather Statement | SJT | Brown | 49 min |
| Apr 26, 10:31 PM CDT | Special Weather Statement | SJT | Sutton | 44 min |
| Apr 26, 10:41 PM CDT | Special Weather Statement | SJT | Schleicher | 34 min |
| Apr 26, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 53 min |
| Apr 26, 11:34 PM CDT | Special Weather Statement | SJT | San Saba | 26 min |
| Apr 26, 11:39 PM CDT | Special Weather Statement | SJT | Menard | 51 min |
| Apr 26, 11:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 42 min |
| Apr 27, 12:00 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| Apr 27, 12:13 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 62 min |
| Apr 27, 12:39 AM CDT | Special Weather Statement | SJT | San Saba | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.